RESEARCH
<< back
Dynamics of domain wall networks with junctions

P. P. Avelino, C. J. A. P. Martins, J. Menezes, R. Menezes, J. C. R. E. Oliveira

Abstract
We use a combination of analytic tools and an extensive set of the largest and most accurate threedimensional field theory numerical simulations to study the dynamics of domain wall networks with junctions. We build upon our previous work and consider a class of models which, in the limit of large number N of coupled scalar fields, approaches the so-called "ideal" model (in terms of its potential to lead to network frustration). We consider values of N between N = 2 and N = 20, and a range of cosmological epochs, and we also compare this class of models with other toy models used in the past. In all cases we find compelling evidence for a gradual approach to scaling, strongly supporting our nofrustration conjecture.We also discuss the various possible types of junctions (including cases where there is a hierarchy of them) and their roles in the dynamics of the network. Finally, we provide a cosmological Zel’dovich-type bound on the energy scale of this kind of defect network: it must be lower than 10 keV.

Physical Review D
Volume 78, Page 103508.1
2008 November

>> ADS>> DOI

Instituto de Astrofísica e Ciências do Espaço Universidade do Porto Faculdade de Ciências da Universidade de Lisboa
Fundação para a Ciência e a Tecnologia COMPETE 2020 PORTUGAL 2020 União Europeia